Advertisement

Acta Mathematica Sinica, English Series

, Volume 24, Issue 5, pp 867–876 | Cite as

Generalized I-nonexpansive selfmaps and invariant approximations

  • M. A. Al-Thagafi
  • Naseer Shahzad
Article

Abstract

Common fixed point results for new classes of noncommuting selfmaps satisfying generalized I-contraction or I-nonexpansive type conditions are established. We apply them to obtain several invariant approximation results which unify, extend, and complement the well-known results.

Keywords

common fixed point occasionally weakly compatible map ultraoccasionally weakly compatible map generalized I-nonexpansive map invariant approximation 

MR(2000) Subject Classification

41A50 47H10 54H25 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Al-Thagafi, M. A., Shahzad, N.: Noncommuting selfmaps and invariant approximations. Nonlinear Analysis, 64, 2778–2786 (2006)zbMATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    Pant, R. P.: Common fixed points of noncommuting mappings. J. Math. Anal. Appl., 188, 436–440 (1994)zbMATHCrossRefMathSciNetGoogle Scholar
  3. [3]
    Jungck, G., Rhoades, B. E.: Fixed points for set valued functions without continuity. Indian J. Pure Appl. Math., 29, 227–238 (1998)zbMATHMathSciNetGoogle Scholar
  4. [4]
    Shahzad, N.: Invariant approximation and R-subweakly commuting maps. J. Math. Anal. Appl., 257, 39–45 (2001)zbMATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    Shahzad, N.: Noncommuting maps and best approximations. Radovi Mat., 10, 77–83 (2001)zbMATHMathSciNetGoogle Scholar
  6. [6]
    Brosowski, B.: Fixpunktsätze in der Approximationstheorie. Mathematica (Cluj), 11, 195–220 (1969)MathSciNetGoogle Scholar
  7. [7]
    Subrahmanyam, P. V.: An application of a fixed point theorem to best approximation. J. Approx. Theory, 20, 165–172 (1977)zbMATHCrossRefMathSciNetGoogle Scholar
  8. [8]
    Singh, S. P.: An application of a fixed point theorems in approximation theory. J. Approx. Theory, 25, 89–90 (1979)zbMATHCrossRefMathSciNetGoogle Scholar
  9. [9]
    Smoluk, A.: Invariant approximations. Mat. Stosow., 17, 17–22 (1981) [in Polish]zbMATHMathSciNetGoogle Scholar
  10. [10]
    Habiniak, L.: Fixed point theorems and invariant approximations. J. Approx. Theory, 56, 241–244 (1989)zbMATHCrossRefMathSciNetGoogle Scholar
  11. [11]
    Singh, S. P.: Applications of fixed point theorems in approximation theory. Applied Nonlinear Analysis (V. Lakshmikantham, ed.), Academic Press, New York, 389–394, 1979Google Scholar
  12. [12]
    Hicks, T. L., Humphries, M. D.: A note on fixed point theorems. J. Approx. Theory, 34, 221–225 (1982)zbMATHCrossRefMathSciNetGoogle Scholar
  13. [13]
    Sahab, S. A., Khan, M. S., Sessa, S.: A result in best approximation theory. J. Approx. Theory, 55, 349–351 (1988)zbMATHCrossRefMathSciNetGoogle Scholar
  14. [14]
    Al-Thagafi, M. A.: Common fixed points and best approximation. J. Approx. Theory, 85, 318–323 (1996)zbMATHCrossRefMathSciNetGoogle Scholar
  15. [15]
    Shahzad, N.: On R-subweakly commuting maps and invariant approximations in Banach spaces. Georgian Math. J., 12, 157–162 (2005)zbMATHMathSciNetGoogle Scholar
  16. [16]
    Shahzad, N.: Remarks on invariant approximations. Int. J. Math. Game Theory Algebra, 13, 157–159 (2003)zbMATHMathSciNetGoogle Scholar
  17. [17]
    Shahzad, N.: On R-subcommuting maps and best approximations in Banach spaces. Tamkang J. Math., 32, 51–53 (2001)zbMATHMathSciNetGoogle Scholar
  18. [18]
    Shahzad, N.: A result on best approximation. Tamkang J. Math., 29(3), 223–226 (1998); Corrections, 30(2), 165 (1999)zbMATHMathSciNetGoogle Scholar
  19. [19]
    Shahzad, N.: Invariant approximations, generalized I-contractions and R-subweakly commuting maps. Fixed Point Theory and Appl., 2005(1), 79–86 (2005)zbMATHCrossRefMathSciNetGoogle Scholar
  20. [20]
    O’Regan, D., Shahzad, N.: Invariant approximations for generalized I-contractions. Numer. Funct. Anal. Optim., 26, 565–575 (2005)zbMATHCrossRefMathSciNetGoogle Scholar
  21. [21]
    Das, K. M., Naik, K. V.: Common fixed point theorems for commuting maps on a metric space. Proc. Amer. Math. Soc., 77, 369–373 (1979)zbMATHCrossRefMathSciNetGoogle Scholar
  22. [22]
    Jungck, G.: Commuting mappings and fixed points. Amer. Math. Monthly, 83, 261–263 (1976)zbMATHCrossRefMathSciNetGoogle Scholar
  23. [23]
    Ciric, Lj. B.: A generalization of Banach’s contraction principle. Proc. Amer. Math. Soc., 45, 267–273 (1974)zbMATHCrossRefMathSciNetGoogle Scholar
  24. [24]
    Daffer, P. Z., Kaneko, H.: Applications of f-contraction mappings to nonlinear integral equations. Bull. Inst. Math. Acad. Sinica, 22, 69–74 (1994)zbMATHMathSciNetGoogle Scholar
  25. [25]
    Rhoades, B. E., Saliga, L.: Common fixed points and best approximations, PreprintGoogle Scholar
  26. [26]
    Doston, Jr., W. J.: Fixed point theorems for nonexpansive mappings on starshaped subsets of Banach spaces. J. London Math. Soc., 4, 408–410 (1972)CrossRefGoogle Scholar
  27. [27]
    Jungck, G., Sessa, S.: Fixed point theorems in best approximation theory. Math. Japonica, 42, 249–252 (1995)zbMATHMathSciNetGoogle Scholar
  28. [28]
    Singh, S. P., Watson, B., Srivastava, P.: Fixed Point Theory and Best Approximation: The KKM-map Principle, Kluwer Academic Publishers, Dordrecht, 1997zbMATHGoogle Scholar

Copyright information

© Springer-Verlag 2008

Authors and Affiliations

  1. 1.Department of MathematicsKing AbdulAziz UniversityJeddahSaudi Arabia

Personalised recommendations